There is no single woman who has never experienced PMS (pre menstrual syndrome). If numbers are to be believed, more than 70 % to 90 % of women experience pre menstrual syndrome prior to menopause in the United States of America. But, the women in the Southeast Asia suffer less pre menstrual syndrome as compared to the women in the United States of America. This can be attributed to the lifestyle of the women residing in two different parts of the world. This is also due to the different social structure of women in the United States of America and in Southeast Asia. It can be seen as faulty functioning of the ovaries in relation to the menstrual cycle of the women. The syndrome affects the physical as well as emotional state of a woman. This is not it; it also affects the regular activities of the due to hormonal fluctuation.
Pre Menstrual Syndrome in Women
Pre menstrual syndrome occurs around 1 to 2 weeks prior to the beginning of the menstrual cycle and as the period begins the syndrome declines.
Antidepressant drugs are related to pre menstrual syndrome. These drugs affect PMS. How?? Let’s find out.
Majority of women deal with pre menstrual syndrome characterized by the symptoms like depression in the 2nd half of the menstrual cycle. Generally the symptoms are very mild but, sometimes, they get very severe affecting the daily activities of the women. These women are suggested to take anti depressant drugs. These medications are quite effective in dealing with the psychological symptoms sans any side effects. Antidepressant drugs help in maintaining the levels of serotonin. Serotonin is very important in controlling stress and thus, it also reduces the symptoms of depression.
There are certain side- effects of taking antidepressant drugs for the pre menstrual syndrome. They are:
There are many medications for treatment of depression that work very effectively but, the only downfall with them is that once the drug is withdrawn, the symptoms return. Women might get addictive of these drugs and so, they are more likely to cause withdrawal symptoms.
Antidepressants have sedative effects on the nervous system. If women use these drugs for a long term, they can cause fatigue, mild headache and drowsiness.
On withdrawal, these drugs cause many withdrawals symptoms. They affect many systems and cause:
The medication affects serotonin hormone and so, on withdrawal it cause fluctuations in the levels of the neurotransmitters and brain chemicals. It leads to depression and mood swings.
Many women experience digestive issues on withdrawing antidepressant drugs. This can be due to the imbalance on serotonin levels in the cells lining the stomach. This causes abnormal functioning of gastrointestinal tract.
Antidepressant drugs interfere in nervous system functions that control the body muscle. This cause imbalance electrolyte as well as hormone production.